MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0537
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2006 and was revised on (b)(6) 2021.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6), 2006 and was revised on (b)(6), 2021.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update (b)(6) 2022 mf: per provided medical records: "the trunnion was found to have some minor fouling, some mild dark fouling was noted just on the neck of the femur near the trunnion.The drain itself was judged to be fine and in good shape.This minor fouling was cleaned with a moistened lap.[¿] it was judged that the trunnion and excellent shape and we would utilize a sleeve, rather than revise the femoral component.[¿] the cup was found to be well fixed." the metal head and liner were revised.There were no reported allegations against the revised liner.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level and corrosion involving an accolade stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the indications portion of the operative notes that the patient had a v40 cocr femoral head in place.His cobalt level was 5.5 and his chromium level was 1.4.A pre-operative mri showed no , pseudotumor, fluid collection or muscle damage.Intraoperatively once the head was removed the surgeon commented that there was "dark fouling" on the trunnion.This was removed with a wet lap sponge and the trunnion was found to be in good condition.It is confirmed that the patient underwent revision surgery.His pre-operative cobalt and chromium levels were only slightly elevated and his pre-operative mri was benign.Intraoperatively he was found to have a small amount of "dark fouling" on the trunnion.Black material on the trunnion is not an uncommon finding in revision surgery.The trunnion itself was in "good condition"." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated ion levels and trunnion corrosion was observed intraoperatively.A review of the provided medical information by a clinical consultant indicated: "the indications portion of the operative notes that the patient had a v40 cocr femoral head in place.His cobalt level was 5.5 and his chromium level was 1.4.A pre-operative mri showed no , pseudotumor, fluid collection or muscle damage.Intraoperatively once the head was removed the surgeon commented that there was "dark fouling" on the trunnion.This was removed with a wet lap sponge and the trunnion was found to be in good condition.It is confirmed that the patient underwent revision surgery.His pre-operative cobalt and chromium levels were only slightly elevated and his pre-operative mri was benign.Intraoperatively he was found to have a small amount of "dark fouling" on the trunnion.Black material on the trunnion is not an uncommon finding in revision surgery.The trunnion itself was in "good condition"." further information such as return of the device, pathology reports, as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key14564998
Report Number0002249697-2022-00791
Device Sequence Number14688209
Product Code LPH
UDI-Device Identifier04546540510709
UDI-Public04546540510709
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2011
Device Model Number6021-0537
Device Catalogue Number6021-0537
Device Lot Number18035501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer10/15/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale